Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 100, NWS Pueblo, CO

August 6, 2000Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2000, 6:25 PM MDT for Kiowa County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 6, 2000, 6:25 PM MDT (00:25 UTC)
Expired
Aug 6, 2000, 7:30 PM MDT
In force
65 min
Issued by
NWS Pueblo, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 113 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
3156 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 070025
SVRPUB
COC061-070130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
625 PM MDT SUN AUG 6 2000

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO

* UNTIL 730 PM MDT

* AT 625 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
  SEVERE THUNDERSTORM 4 MILES NORTH OF CHIVINGTON...OR ABOUT 29 MILES
  NORTH OF LAMAR...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED WILL BE...
  BRANDON AROUND 635 PM MDT
  SHERIDAN LAKE AROUND 650 PM MDT
  TOWNER AROUND 720 PM MDT

AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE
INCH IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT
PROPERTY BEFORE THE WEATHER HITS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PUEBLO.

LAT...LON 3858 10264 3840 10263 3840 10207 3860 10208

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:08 PM MDT, 4 hours 17 minutes earlier.

Area forecast discussion, Aug 6, 2:08 PM MDT, 4 hours 17 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO
208 PM MDT SUN AUG 6 2000

MAIN WEATHER FOCUS IS SHORT-TERM ONGOING CONVECTION.  AT THIS
WRITING...CWFA CURRENTLY SEEING THUNDERSTORMS FIRE UP ALONG THE
EASTERN SLOPES WITH MAXIMUM TEMPERATURES RUNNING SOME 5F-10F COOLER
OVER THE EASTERN PLAINS AS COMPARED TO SATURDAY AFTERNOON.

LATEST SATELLITE SHOWS WEAK COOL FRONT WHICH BROUGHT COOLER BUT STILL
RELATIVELY MOIST AIR RUNNING FROM SOUTH OF KLVS, NEW MEXICO TO SOUTH
OF KDHT, TEXAS.

18Z GOES SOUNDER INDICATES THAT PRECIPITABLE WATER UP A BIT TO
AROUND 1 INCH MAJORITY OF THE EASTERN PLAINS AND EASTERN SLOPES.
GOES SOUNDER 18Z LIS IN THE -4 TO -9 RANGE OVER THE PLAINS BUT 18Z
GOES CAPES GENERALLY UNDER 1300 J/KG.

EARLIER THIS AFTERNOON HAD REPORT OF PEA-SIZED HAIL AT HIGHER
ELEVATION SAN ISABEL AND WOULD NOT BE TOO SURPRISED TO SEE A FEW
THUNDERSTORMS REACH SEVERE LEVELS...AT LEAST FOR A BRIEF PERIOD AND
WILL CONTINUE TO MONITOR...SEE SIGNIFICANT WEATHER OUTLOOK.

FOR TONIGHT...WILL PAINT EASTERN CWFA WITH WIDELY SCATTERED TO
SCATTERED POPS...WHILE WESTERN CWFA SHOULD SEE ISOLATED TO WIDELY
SCATTERED POPS.

MONDAY...MODELS INDICATE SOME DRYING AND WARMING PUSHING INTO
CWFA FROM THE WEST...HOWEVER 850/700 MB THETA-E RIDGE COVERS FAR
SOUTHEAST FOR BEST CHANCE OF POPS.  EXPECT MAXIMUM TEMPERATURES ON
MONDAY TO REBOUND A CATEGORY OR TWO AS COMPARED TO SUNDAY AFTERNOON.

ON TUESDAY...WILL CONTINUE WITH BEST CHANCE OF POPS FAR EASTERN CWFA
AS 850/700 THETA E AXIS CONTINUES IN THIS REGION...ALSO AVN
INDICATING THAT SURGE FROM THE NORTH COULD APPROACH OR ENTER CWFA
LATER IN THE DAY. MAXIMUM TEMPERATURES ON TUESDAY SHOULD BE SIMILAR
TO VALUES NOTED ON MONDAY.

FOR THE EXTENDED...WEDNESDAY THROUGH FRIDAY...MRF INDICATES UPPER
HIGH REDEVELOPING OVER COLORADO...WHICH SHOULD ALLOW ABOVE
CLIMATOLOGICAL TEMPERATURES TO CONTINUE...HOWEVER ENOUGH MOISTURE
AVAILABLE TO SUPPORT MENTION OF POPS EACH DAY.

.PUB...NONE.

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.